Sunday, November 17, 2019

Comments by alliecat

Showing 2 of 2 comments.

  • My key to “success” so far – I have successfully withdrawn from 4 mg ativan 2 years ago and am currently at 0.5 mg klonopin having withdrawn from 1 mg total – is liquid titration. If I didn’t have that, I NEVER would have succeeded and continued to be successful.

    For klonopin for example, I currently dissolve one 0.25 mg pill (the lowest pill dose available) in 100 ml of water every night, let sit until dissolved, mix well, and immediately remove 2.5 ml increments at a time and drink the rest. So I am withdrawing from 0.625 mg (almost 1/160th of a 1 mg pill) at any one time. I hold this drop for 4-5 days depending on how I feel, and then I do it again, and again and again, at about that rate give or take.

    As you can imagine, there would be no way in the world I could cut a pill into a 1/160th of a portion, and that seems to be the maximum I can drop at any one time and really maintain my functionality. Even if I drop double that at one time (1/80th of a pill), I start to get deeply depressed, anxious, aggressive, irritable, and my moods really swing. Even at this low a dose drop, it is definitely not easy, but at least I do have good days and bad, not just all bad.

    But what I prefer about this method is there is fairly instant feedback about dose drops and how you feel. With ativan, because it was an even shorter half life, it was even easier to know when you drop too much, I would drop, I would stabilize from that drop within 4 days max, and I would be fully clear to drop again if I felt good. With clonazapam, because of it’s longer half life of closer to 2 weeks it seems, I have been caught dropping too much in a row on occasion and only “feeling” it 2-3 weeks later – when I am in real trouble. And I really don’t like to updose, so I just hold in utter misery.

    It has taken 1 year to drop 0.5 mg of klonopin, and it will take me another year to drop the other 0.5 mg. With ativan, it took me one year to drop 4 mg, but I was only on the drug for about 8 weeks, and I was taking klonopin while dropping ativan. My doctor thinks I am a freak of nature for not being able to get off it all within a month or so, she claims I am the only person in 30 years of her practice not to just quick withdraw. Well, I assure you, if her other patients did it in a month or 2, they would be dealing with unacknowledged intolerable symptoms for months or years later. Symptoms that I am sure my doctor would just re-prescribe a new benzo or an antidepressant…not realizing they were withdrawal symptoms…and so the cycle continues.

    I am very familiar with Dr. Ashton methods as that was the basis for my liquid drop. But I am scared to use valium for 2 reasons. First, the 1/2 life is SO long, I don’t want to be caught over dropping and only feeling it 3 weeks later and doing updose corrections and so forth. That is too long for me to wait to see what my reaction is to the drop. I know it is removed slowly from your system, but still, I just like to drop more frequently I guess, but slowwwwly. With liquid dropping at 1/160 of a pill every few days, I am dropping very slowly, kind of valium-esque. And also, I have heard that Valium can cause depression more than klonopin or ativan. I did not have much depression with ativan during dropping (more anxiety) but klonopin for me is terrible for depression. If depression is somehow correlated to half life, I would not like to switch to an even longer half life benzo. I have a harder time handling deep depression than anxiety, depression is insidious and gets deep into your soul in a way that anxiety cannot, at least for me.

    And before all of the post partum insomnia I had in 2010 and all of these drugs, I had never had a mental health issue in my life, no anxiety or depression ever. Very even keel and mentally healthy (as much as any of us are). It’s not like I have a baseline anxiety or depression problem peeking through.

  • Thank you so much for sharing. My story is so similar. For severe insomnia post partum, in 2010 I was hospitalized for 4 weeks and prescribed anti-depressants, seroquel, zopiclone and of course 4 mg of ativan and 1 mg of klonopin (clonazapam).

    The way you described so eloquently being at your most vulnerable as both a woman and a mother and how it made you the perfect candidate for compliance really struck me, I was the exact same. I was at the end of my physical and psychological rope, literally losing my mind from no sleep, my normally reserved and pill-phobic self long gone. I could not even grasp or read a sentence, much less research the mounds of drugs they were pumping me with. My doctor didn’t say withdrawal would be like coffee, but she did say I would be in a much stronger better place to do it. And she also said 4 mg ativan and 1 mg klonopin would take 2 months to withdraw from. As we all know, if you are actually able to do it in 2 months, the fun will not stop there.

    My timeline is very similar to yours as well – my daughter born May 2010, I was in the hospital by July 2010. Fully drugged up by Sept 2010. Starting withdrawing from 4 mg ativan in Dec. 2010. It took me a year. Then another year for the other drugs, and finally my greatest beast of all – this 1 mg of klonopin, which was given so matter of factly as a pdoc “afterthought” that maybe it would help with late night wakings. She actually prescribed 2 mg, but I only took 1 mg, I was coming out of my fog of insomnia by then and starting to question things. I should have taken none.

    Everything you have described, the benzo dogs (yes, I live with them daily, they are my biggest fight), the Existential Cafe, wow, great words, I just know you have been there too. Places you never thought your mind and soul could go. And how you are just so trapped in it. Utterly trapped in your own mind. After 3 long years of various withdrawals, even though I am not young at 40 years old, I often wonder who I really was before all this, I at times feel like I forget my real self. The benzo has cut so deep to the core of my mind, in the thick of it I have trouble recognizing where it ends and where I begin, we are so intertwined right now. And you can’t stop withdrawing, you can’t keep taking it. Forced into this road at just about the worst time in your life, when so many people need you to be strong and stable for their own wellbeing. It’s an almost impossible task and takes so much strength. And while I am succeeding in withdrawing, I feel like a constant failure that I just cannot be the person I once was right now, and there is not a damn thing I can do about it.

    The intersect of motherhood and withdrawal as the extra crushing burden. Yes. Not a day goes by that I don’t think about how I brought my little girl into the world, only to give her this semi-damaged mother, just hanging by a thread some days, trying so hard to have her not see, trying to not let my mental confusion, my lack of being able to remember anything, my benzo dogs, my too frequent visits to the existential cafe, rob me and her of the joys of raising her. It is so so hard. And I am a work at home mother, with job demands, no daycare, she is with me full time. I am tapering super slow to try to be functional. I am now down to 0.5 mg of klonopin after a year of withdrawing. And I likely have more than a year to go. Any faster and I am just too psychologically unbalanced to not have my whole family unravel. I have a 12 year old boy too who just can’t understand, and a husband who tries the best he can to support, but some days are just too much for both of us.

    There are many horrible benzo stories out there, but yours touched me because, like mine, it stemmed from post partum insomnia. Hormones. And to have to make the decision to try and help yourself while dealing with very young children, well, while each of our roads are unique, just know there is somebody else out there who understands a little of what you are going through.